MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA THICK TAPER, 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA THICK TAPER, 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Medical Device Problem Codes Fluid/Blood Leak (1250); Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer, nurse was cutting the picc to insert when she noticed a potential cut or mark on the picc 3.5cm up from the cut.She did not insert the picc and got a new one to insert.Additional information received 01/29/2025: it was reported by the customer, "not sure if it was a cut or a mark but the picc is in one piece.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and it will be evaluated.A supplemental will be submitted with evaluation results.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of foreign material along the catheter shaft is confirmed and was determined to be related to the manufacture of the product.One 5 fr t/l powerpicc catheter with its 3cg stylet and t-lock assembly was returned for evaluation.An initial visual observation of the returned catheter revealed some saline use residues throughout the catheter.A black and white spot was observed along the catheter between the 51 cm and 52 cm depth markings.A microscopic observation of the spot found on the catheter revealed the spot appeared to be black and white ink.An attempt to scrape the spot revealed the ink could not be removed.The black and white ink along the catheter shaft was determined to be related to the manufacture of the product.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERPICC PROVENA THICK TAPER, 3CG
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla bevins
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key21411485
Report Number3006260740-2025-00794
Device Sequence Number8317336
Product Code LJS
UDI-Device Identifier00801741216022
UDI-Public(01)00801741216022(11)241029(17)260131(10)REJV1727
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K053501
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberN/A
Device Catalogue NumberCK000988
Device Lot NumberREJV1727
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2025
Supplement Date Received by Manufacturer06/09/2025
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown